MAUDE Adverse Event Report: TERUMO EUROPE N.V TERUMO; OPHTHALMIC NEEDLE

TERUMO EUROPE N.V TERUMO; OPHTHALMIC NEEDLE
Model Number NF-3013RBKE05M
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Lack of Effect (4065)
Health Effect - Clinical Codes Endophthalmitis (1835); Intraocular Infection (1933)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the complaint involves filter needles co-packed with vabysmo.A patient developed a bacterial eye infection five days after receiving the medication.The infection required surgical treatment at an ophthalmology clinic.The reporting clinic indicated that the infection may have been associated with the medication.The case was forwarded from the drug commission of the german medical association (amk) to the regional council tübingen (rp tübingen).The infection occurred following the most recent injection; the previous nine injections were well tolerated, including two pre-filled syringes.The first injection in (b)(6) 2024 and one of the pre-filled syringes were from different batches.The patient was hospitalized for one week following surgical treatment.The patient was being treated for wet macular degeneration.The event occurred post-treatment.Surgical intervention was required.The final patient impact was partial recovery; improvement was noted, but full recovery had not yet occurred.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age or date of birth: born year 1942.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: device quality manager.A batch record review was conducted for lot 2409001 (nf3013rbke05m).During needle assembly, 315 needles were visually inspected per shift for foreign matter.One nonconformity related to foreign matter was identified.Corrective actions were implemented, including visual inspection of the products and additional cleaning of the machine.This nonconformity is not considered relevant to the reported complaint.During packaging, 40 needles were visually inspected twice per shift for foreign matter.No abnormalities related to the complaint were reported.A final visual inspection was performed on 1,500 pieces, with no abnormalities observed.As part of the final inspection, particulate matter testing was conducted on 84 pieces and visual inspection on 13 pieces.All results conformed to specifications.The limulus amebocyte lysate (lal) test and sterilization cycle were executed according to specifications, with no observations reported.The sample associated with the complaint was not returned for evaluation.Retention samples were visually inspected for foreign matter on august 8, 2025, with no defects identified.Based on the batch record review and retention sample inspection, no root cause related to the production process was identified.No causal relationship could be established.Trend and deviation reviews revealed no similar actions.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo europe n.V.(manufacturer) registration no.(b)(4).

Brand Name
TERUMO
Common Device Name
OPHTHALMIC NEEDLE
Manufacturer (Section D)
TERUMO EUROPE N.V
interleuvenlaan 40
leuven, vlaams brabant 3001
BE  3001
Manufacturer (Section G)
TERUMO EUROPE N.V.
interleuvenlaan 40
leuven, vlaams brabant 3001
BE   3001
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key22801212
Report Number9681413-2025-00004
Device Sequence Number21098202
Product Code QYM
UDI-Device Identifier05413206251223
UDI-Public05413206251223
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K230951
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNF-3013RBKE05M
Device Catalogue NumberNF-3013RBKE05M
Device Lot Number2409001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Initial Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYRINGE (FOR PRODUCT VABYSMO)
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale